Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at May 31, 2007, 7:50 PM PDT for Siskiyou County, California. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 7:50 PM PDT (02:50 UTC)
- Expired
- May 31, 2007, 8:00 PM PDT
- In force
- 10 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 010252 SVRMFR CAC093-010300- /O.NEW.KMFR.SV.W.0001.070601T0250Z-070601T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 750 PM PDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA... * UNTIL 800 PM PDT * AT 747 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED ALONG INTERSTATE 5 OVER CENTRAL SISKIYOU COUNTY...OR ABOUT NEAR 5 MILES NORTH OF YREKA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4172 12262 4173 12256 4178 12255 4176 12264 $$ DW
1 follow-up statement
000 WWUS56 KMFR 010311 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 808 PM PDT THU MAY 31 2007 CAC093-010318- /O.EXP.KMFR.SV.W.0001.000000T0000Z-070601T0300Z/ SISKIYOU CA- 808 PM PDT THU MAY 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SISKIYOU COUNTY HAS EXPIRED... THE THUNDERSTORM WILL CONTINUE TO WEAKEN AS IT MOVES NORTH ALONG INTERSTATE 5 BEFORE COMPLETELY DISSIPATING AROUND 820 PM. LAT...LON 4172 12262 4173 12256 4178 12255 4176 12264 $$ DW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:54 PM PDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 31, 1:54 PM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 154 PM PDT THU MAY 31 2007 .DISCUSSION...CLEAR SKIES AND ABOVE NORMAL TEMPERATURES ARE THE STORY OVER MOST OF THE CWA TODAY. CURRENT VISIBLE IMAGE SHOWS CUMULUS DEVELOPMENT ALONG AND EAST OF THE CASCADES. LIGHTNING HAS BEEN REPORTED JUST OUTSIDE OUR CWA IN LASSEN COUNTY AND WE EXPECT THUNDERSTORMS TO DEVELOP IN OUR EASTERN CWA EARLY THIS EVENING AS INSTABILITY INCREASES. WARM TEMPERATURES AND ISOLATED AFTERNOON THUNDERSTORMS WILL STICK AROUND FOR THE REMAINDER OF THE WEEK AS STRONG H5 RIDGE SLOWLY MOVES EAST ACROSS THE AREA. TEMPERATURES WILL BEGIN TO COOL TO SEASON NORMS THIS WEEKEND WITH THE APPROACH OF THE NEXT LOW PRESSURE SYSTEM SUNDAY AFTERNOON. PRECIPITATION WILL RETURN TO THE COAST WITH THE APPROACHING WARM FRONT ON SUNDAY EVENING. EXPECT COOLER TEMPERATURES AND A CHANCE OF PRECIPITATION NEXT WEEK AS THIS SYSTEM MOVES ACROSS THE AREA. && .AVIATION...VFR CONDITIONS PREVAIL INLAND. VFR CONDITIONS WILL PERSIST ALONG THE ALONG THE COAST WITH WIDESPREAD MVFR CONDITIONS. IFR CONDITIONS WILL BE PRESENT TONIGHT ALONG THE COAST. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. 19/15/11
Hazardous weather outlook, May 31, 11:00 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 11 AM PDT THU MAY 31 2007 CAZ080>084-011145- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- 11 AM PDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPILDE
In the hours before
Local storm report, May 31, 7:05 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
705 PM PDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 SSW YREKA 41.69N 122.65W
05/31/2007 E0.50 INCH SISKIYOU CA TRAINED SPOTTER
&&
DWNearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.